Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 9, 2005, 6:09 PM CDT for Armstrong County, Texas. It was in force for 66 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 9, 2005, 7:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 37 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:10 PM CDT | HAIL 2.75 | 10 W Claude, TX | ARMSTRONG/RANDALL COUNTY LINE |
| Jun 9, 6:54 PM CDT | HAIL 1.75 | 5 E Claude, TX | |
| Jun 9, 6:57 PM CDT | HAIL 0.75 | Claude, TX | |
| Jun 9, 6:58 PM CDT | HAIL 0.88 | Claude, TX | |
| Jun 9, 7:01 PM CDT | HAIL 2.75 | Claude, TX | |
| Jun 9, 7:08 PM CDT | HAIL 1.75 | Claude, TX | |
| Jun 9, 7:15 PM CDT | HAIL 0.75 | 2 W Goodnight, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 092310 SVRAMA TXC011-100015- /O.NEW.KAMA.SV.W.0098.050609T2309Z-050610T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 609 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 715 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES WEST OF CLAUDE...OR ABOUT 15 MILES SOUTHEAST OF AMARILLO...AND MOVING NORTH AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHBURN. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10161 3478 10159 3478 10111 3517 10112 $$ KRAMAR
1 follow-up statement
000 WWUS54 KAMA 092359 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 658 PM CDT THU JUN 9 2005 TXC011-100015- /O.CON.KAMA.SV.W.0098.000000T0000Z-050610T0015Z/ ARMSTRONG TX- 658 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR ARMSTRONG COUNTY... AT 654 PM CDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL 5 MILES EAST OF CLAUDE. THESE STORMS WERE LOCATED ALONG A LINE FROM CLAUDE TO WAYSIDE...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODNIGHT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR THE PANHANDLE OF TEXAS. LAT...LON 3517 10161 3478 10159 3478 10111 3517 10112 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:12 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 9, 3:12 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT THU JUN 9 2005 .DISCUSSION... CONVECTION SLOW TO GET GOING OVER THE PANHANDLES WITH THE DRYLINE NOT PROVIDING ENOUGH CONVERGENCE TO BREAK THE CAP IN PLACE. HOWEVER ADDTIONAL AFTERNOON HEATING SHOULD CAUSE CONVECTION TO DEVELOP ACROSS THE CENTRAL PANHANDLES AND PROGRESS EAST INTO WESTERN OKLAHOMA. MESONET OBS INDICATE THE DRYLINE IS LOCATED FROM ABOUT AMARILLO...TO GRUVER...TO LIBERAL AND IS STATIONARY OR VERY SLOWLY MOVING WEST. WITH A 20 DEGREE DEWPOINT SPREAD BETWEEN AMA AND BUSHLAND AMARILLO MAY SEE THUNDERSTORMS...HOWEVER THEY WILL PROBABLY MOVE EAST OF THE CITY BEFORE BECOMING SEVERE. A DEEP SHORTWAVE TROUGH WILL MOVE INTO AZ/NM TOMORROW WHICH WILL CAUSE PRESSURES TO FALL IN EASTERN NM PULLING THE DRYLINE BACK TO OUR WESTERN COUNTIES. A MINOR...THOUGH POTENT...NEGATIVELY TILTED S/W TROUGH WILL MOVE OVER THE AREA TOMORROW PROVIDING A DECENT CHANCE FOR WIDESPREAD SEVERE THUNDERSTORMS. THE AREA MOST AT RISK FOR SEVERE WEATHER FRIDAY WILL BE THE NORTHERN ZONES WHERE A WEAK FRONT WILL PULL UP STATIONARY. LOW LEVEL VEERING WINDS IN THE VICINITY OF THIS FRONT COULD PROVIDE FAVORABLE CONDITIONS FOR A FEW THUNDERSTORMS TO PRODUCE TORNADOES. ENOUGH LOW LEVEL MOISTURE WILL REMAIN IN THE EASTERN COUNTIES TO PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY...THEN MORE WESTERLY FLOW WILL RESUME SUNDAY BRINGING WARMER AND DRIER CONDITIONS TO THE PANHANDLES. THERE ARE INDICATIONS THAT THE FLOW WILL BECOME NORTHWESTERLY MID TO LATE NEXT WEEK WHICH COULD PRODUCE MOUNTAIN CONVECTION MOVING INTO THE WESTERN COUNTIES...HOWEVER DO NOT HAVE CONFIDENCE ENOUGH YET TO INCLUDE POPS FOR THIS TIME FRAME. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 86 62 86 / 20 40 40 30 BEAVER OK 68 87 65 87 / 30 60 60 30 BOISE CITY OK 58 84 58 84 / 0 50 50 20 BORGER TX 70 88 67 89 / 20 50 50 30 BOYS RANCH TX 64 87 61 88 / 0 40 40 20 CANYON TX 68 87 62 87 / 20 40 40 20 CLARENDON TX 70 91 67 91 / 40 50 50 30 DALHART TX 60 85 60 86 / 0 40 40 20 GUYMON OK 67 86 62 85 / 0 60 60 30 HEREFORD TX 67 89 61 88 / 10 30 30 20 LIPSCOMB TX 69 87 65 88 / 40 60 60 30 PAMPA TX 68 90 66 87 / 40 50 50 30 SHAMROCK TX 71 91 67 92 / 50 50 50 30 WELLINGTON TX 72 91 69 93 / 50 50 50 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
Hazardous weather outlook, Jun 9, 3:50 PM CDT, 2 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT THU JUN 9 2005 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 350 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 11 PM FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE NORTHWEST AND EXTREME WESTERN TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE. LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES CAN BE EXPECTED LATE THIS AFTERNOON AND THIS EVENING FROM ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THERE IS A MODERATE RISK FOR SEVERE STORMS ON FRIDAY AFTERNOON AND EVENING OVER MOST OF THE OKLAHOMA AND TEXAS PANHANDLES MAINLY ALONG AND EAST OF A HAPPY TO DUMAS TO NEAR KENTON LINE. A SLIGHT RISK OF SEVERE THUNDERSTORMS ENCOMPASSES THE REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS ON FRIDAY WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOS. THERE IS ALSO A SLIGHT OF RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS ALL OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION DURING THE AFTERNOON AND EVENING HOURS TODAY...FRIDAY...AND AGAIN SATURDAY. SCHNEIDER
In the hours before
Local storm report, Jun 9, 5:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 W PALO DURO CANYON 34.95N 101.72W
06/09/2005 0.75 INCH RANDALL TX CHASER
05-1208 NEAR SUNDAY CANYON JUST WEST OF STATE PARK
ENTRANCE
&&
RNLocal storm report, Jun 9, 5:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 10 E AMARILLO 35.20N 101.64W
06/09/2005 0.88 INCH POTTER TX AMATEUR RADIO
&&
BFLocal storm report, Jun 9, 5:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 10 E CANYON 34.98N 101.75W
06/09/2005 0.88 INCH RANDALL TX TRAINED SPOTTER
PALO DURO STATE PARK FRONT GATE
&&
DHLocal storm report, Jun 9, 5:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 10 N STINNETT 35.97N 101.44W
06/09/2005 0.88 INCH HUTCHINSON TX CHASER
&&
DHLocal storm report, Jun 9, 5:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 7 NW PANHANDLE 35.42N 101.47W
06/09/2005 0.88 INCH CARSON TX TRAINED SPOTTER
&&
DHSpecial weather statement, Jun 9, 6:08 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 608 PM CDT THU JUN 9 2005 OKZ002-003-100015- BEAVER OK-TEXAS OK- 608 PM CDT THU JUN 9 2005 ...STRONG THUNDERSTORMS DEVELOPING IN BEAVER AND TEXAS COUNTIES... A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING...LOCATED FROM 7 MILES NORTHWEST OF HARDESTY TO 3 MILES EAST OF BRYANS CORNER AT 608 PM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BEAVER AND TEXAS COUNTIES...INCLUDING THE CITY OF BEAVER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:42 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 63 min |
| Jun 9, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 61 min |
| Jun 9, 5:48 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 57 min |
| Jun 9, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 62 min |
| Jun 9, 6:46 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 59 min |
| Jun 9, 6:52 PM CDT | Tornado Warning | AMA | Carson | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.